MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL; PROCESSOR, TISSUE, AUTOMATED

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEARL; PROCESSOR, TISSUE, AUTOMATED
Model Number HISTOCORE PEARL
Medical Device Problem Code Device Ingredient or Reagent Problem (2910)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 07/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2025, leica biosystems was contacted by a customer regarding inconsistent processing of tissue samples on their histocore pearl tissue processor.Some samples were described as raw while others had a burned appearance.On august 19 2025, leica biosystems was informed that a total of 41 samples had been impacted by this incident.40 samples were diagnosable.In the one case where a diagnosis was not possible, a re-biopsy was performed.After collection of the new sample material a diagnosis of the patient could be succesfully performed.
 
Additional Manufacturer Narrative
The investigating engineer, quality assurance & regulatory affairs has determined the following: application issue ¿ wrong reagent changed: it is found that the reagent concentration in the s8 bottle is 85%, leading the instrument used the 85% ethanol as the final ethanol step in the affected run.The concentration is far lower than the required level, resulting in poor quality of tissue processing.As the reagent concentration in the s4 bottle is close to 100% while that in the s8 bottle is close to 80%, the most likely reason is that the customer mistakenly installed s4 and s8 in the opposite positions.The customer was advised to replace all reagents, including the paraffins with fresh reagents.A subsequent test run was performed and all samples were examined and approved by the customer's pathologist.The device was evaluated on-site by a leica biosystems field service engineer.All test performed were passed, showing that the device in in full working order.The device has been released to the customer for validation prior to the usage of clinical samples.

Brand Name
HISTOCORE PEARL
Common Device Name
PROCESSOR, TISSUE, AUTOMATED
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong 20120 6
CH   201206
Manufacturer Contact
sebastian schroeder
heidelbergerstrasse 17-19
nussloch 69226
GM   69226
6224143611
MDR Report Key22882753
Report Number8010478-2025-00026
Device Sequence Number8861161
Product Code IEO
UDI-Device Identifier04049188198907
UDI-Public(01)04049188198907(11)170116
Combination Product (Y/N)N
Initial Reporter CountryBR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHISTOCORE PEARL
Device Catalogue Number14049350667
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Initial Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale